I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

tamsolusin problems

User
Posted 13 January 2018 18:21:55(UTC)

hi,dont know whether im coming or going with these meds,i told my gp that i stopped tamsolusin 5 days ago because of nausea and weakness been on tamo for 4 yrs with no problems till now,gp wasnt much help said for me to take them when i want,i have noticed my flow is getting slower especially at night,can i take 1 say twice a week,because i cant put up with the nausea and weakness.he prescribed me detrusitol to take at night but i darent take them after reading about urine retension and making my hiatius hernia and constipation worse,any help please.

User
Posted 13 January 2018 19:29:28(UTC)

Radar, you must stop pressing for advice here contrary to what your own GP says. It isn't fair on us. You have your medical advisors and must heed them. We are merely laymen and women and would be foolish to advise against a GP who knows you, your health, medications and medical history.

AC

User
Posted 13 January 2018 20:05:26(UTC)

codger,thanks but i see a different gp everytime  they say different things, about 2 mths ago i went to gp about constipation he said stop tamsolusin,3wks later i saw another gp about my flow getting weaker and he told me to restart tamsolusin,then last friday i went back again with me getting nausea and weakness   another different gp he said to stop tamsolusin,my flow is getting weaker again,so you can understand why im getting frustated,i will not necceserally do what people say on here,i just like to hear other peoples opinions.

User
Posted 14 January 2018 19:17:23(UTC)

My advice - even at the cost of delay in seeing him/her ensure you see the same GP every time. It helps build trust and makes for the consistent advice which we can't give you.

AC

User
Posted 14 January 2018 22:41:17(UTC)

Radar, I can see where AC is coming from re sticking with the same GP for consistency of diagnosis/views/advice but here's something for you to ponder.

We are of similar age and I suspect have a similar collection of conditions to contend with and add to as we get older however, to assume a new or recurring issue is down to a particular medication may not be a good assumption to make.  As our various "bits and pieces age" they will undoubtedly provide us with new symptoms that we may think are the same old same old and down to some or other medication and it's possible side effects.

I've already been down this road a couple of times and started playing around with my meds because I thought they were the cause and it turned out to be something else and in both cases it was down to a newly acquired condition.

Just something we should all consider before going off at a tangent and chasing the wrong rainbows like I have done on frequent occasions.

p.s. not advice, merely a suggestion.

p.p.s. Was on Tamsulosin for a decade and apart from developing "floppy Iris syndrome" which I still have, I didn't experience any unhelpful side effects.

 

Roger
User
Posted 14 January 2018 23:42:58(UTC)

My husband did ask for a different alpha blocker and the GP was a bit reluctant but did so anyway... A change to one of the others might solve the problem but you often have to research and ask directly for a similar but alternative alpha blocker.

Just a thought

Clare

User
Posted 14 January 2018 23:58:05(UTC)

Another aspect of this is that because people can react differently to drugs, GP's may work from the starting point that a specific drug is likely to work in most cases for people but if when taken it doesn't, or there is a strong adverse reaction, other possibilities have to be considered. As AC says, here it is helpful to have have continuity with one GP who knows the patient's history and can follow up in a more reasoned way. exploring other possibilities.

I have been on Tamsulosin for a couple of decades or so without side effects but am aware it can affect some adversely, a reaction which can be made worse if certain other drugs are also taken.

Barry
User
Posted 15 January 2018 09:45:10(UTC)

thanks everyone appreciate your replies,as for seeing the same gp everytime thats near impossible you have got to take the appointments that are available or you are waiting a long time to see the same gp.thanks.

 
©2018 Prostate Cancer UK